COVID-19 Vaccination Side Effects On Women: How the COVID Vaccine May Impact Your Menstrual Period by Lacey Dunn, MS, RD, LD, CPT
The COVID-19 vaccine may bring a side effect that women need to be aware of: changes to their menstrual periods. Whether you are on birth control or not, the COVID vaccine may cause period changes, because they are an inflammatory stress response and a normal side effect, just like having a sore arm.
The vaccine may cause:
- heavier periods
- increased cramps
- mid-cycle spotting
- change to period length
- a missed period
There's no need to freak out about this. This is a normal response to a stressor on your body, which the vaccine is! As women, our period is our fifth vital sign. If there is any stressor our body, whether internal or external, it signals to our brain and ovaries that it may not be completely be safe to have a baby.
What happens? Our menstrual cycle can change. We may not produce as much progesterone as normal, or we may not even ovulate, which produces our progesterone! Though your period may change, it should regulate back with your next cycle.
The content on 30Seconds.com is for informational and entertainment purposes only, and should not be considered medical advice. The information on this site should not be used to diagnose or treat a health problem or disease, and is not a substitute for professional care. Always consult your personal healthcare provider. The opinions or views expressed on 30Seconds.com do not necessarily represent those of 30Seconds or any of its employees, corporate partners or affiliates.
Take 30 seconds and join the 30Seconds community. Inspire and be inspired.
Related Products on Amazon We Think You May Like:
Hormone Journals $6 & Up
Hormone Health Cookbooks $5 & Up
30Second Mobile, Inc. is a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.